MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 305540
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7116549, medical device expiration date: 2022-05-31, device manufacture date: 2017-04-26, medical device lot #: 7116548, medical device expiration date: 2022-05-31.Device manufacture date: 2017-04-26.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe allergy 1ml w/ndl 27x1/2 rb needle was sticking outside the package.The following information was provided by the initial reporter: material no: 305540 batch no: 7116549, 7116548.It was reported the needle was bent outside of the cap / needle sticking outside the package.Verbatim: per update from the customer on 04/09/2021.On 3/31/21 our medical assistant sustained a clean needle stick injury while trying to remove the needle cap, after taking it out of the package tray.The needle was bent at ~160 degree angle and sticking through the cap and she did not see this until the needle punctured her skin.
 
Additional Manufacturer Narrative
A photo was received by bd for evaluation.A quality engineer was able to review the photo of a 1cc allergy syringe from lot # 7116549, regarding item # 305540 with the reported issue that ¿needle was bent outside of the cap / needle sticking outside the package¿.The photos were examined and exhibited the cannula through the shield, exposing the cannula, which could result in a needle stick.A review of the device history record was completed for batch #7116549 and #7116548.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause could not be determined.
 
Event or Problem Description
It was reported that syringe allergy 1ml w/ndl 27x1/2 rb needle was sticking outside the package.The following information was provided by the initial reporter: material no: 305540 batch no: 7116549, 7116548.It was reported the needle was bent outside of the cap / needle sticking outside the package.Verbatim: per update from the customer on (b)(6) 2021.On (b)(6) 2021 our medical assistant sustained a clean needle stick injury while trying to remove the needle cap, after taking it out of the package tray.The needle was bent at 160 degree angle and sticking through the cap and she did not see this until the needle punctured her skin.

Brand Name
SYRINGE ALLERGY 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11776754
Report Number1920898-2021-00520
Device Sequence Number19833062
Product Code FMF
UDI-Device Identifier00382903055401
UDI-Public00382903055401
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305540
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1